Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
klick

Taken off Ro-accutane :-(

Recommended Posts

So I saw my dermatologist today and was told that my blood test results (which were slightly elevated in Oct was now double that level) were a cause for concern and that I'm being taken off it. I had another more thorough test done to find out the cause.

In the meantime, I'm off tane and left with scars (as well as hyperpigmentation) over my face which I didn't have before. I didn't even have cystic acne etc.

Although I've been told my face has slightly cleared up since I started in Late Sept, I feel like c**p and would rather get the full course done rather than wait til Jan to find out what happens next. Left in limbo...but I have a feeling that's it for me, especially as my situation is v. rare apparently.

* I've read it stays in your blood for 30 days. Does that mean it'll still be doing it's job or can I expect fresh spots/acne sometime soon? What happens to your skin the post-tane period? Any improvements?

*Where did the scars all appear from? especially where I only had old hyperpigmentation?

* This is the reckless question: I still have 3 weeks supply. What's the worst that could happen if I say have 20mg daily instead of 60mg.....? :ninja:

Thanks!

Share this post


Link to post
Share on other sites
* This is the reckless question: I still have 3 weeks supply. What's the worst that could happen if I say have 20mg daily instead of 60mg.....? :ninja:

If your doctor took you off of Accutane, there was a reason for it, and continuing to medicate yourself could be dangerous. Don't do it.

Share this post


Link to post
Share on other sites

Yeah its a serious drug so if they are taking you off it, stay off it. It is in your system still so it will still be doing its job but that doesnt mean you will see any difference. Might not just be enough to help. As for the scars, the drug makes them more pronounced so now your off it, the redness should subside.

Share this post


Link to post
Share on other sites

Realistically, what can two months of accutance have achieved for my skin?

I have this feeling that the active acne will come back even stronger

Edited by klick

Share this post


Link to post
Share on other sites

Well from what my derm has told me, the drug makes the glands that produces sebum smaller. And when i finished my course and i was clear i was told i had a 50/50 chance of acne coming back.

If it does come back, im supposed to try the anti-biotics that initially failed for me as my glands are smaller and they are alot more likely to be effective.

So the answer is that 2months may have reduced the size of your glands, and while the drug is still in your system, they could get smaller.

But i cant say anything else except that, lets just hope your derm can give you some good news in january, good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×